Monday, November 8, 2010

Estradiol update

Yesterday I forwent (is that a word? Okay, how about skipped?) my Estradiol in a little experiment of my own to see if it had any effect on the extreme fatigue I have been suffering for four days.

Turns out I needed no nap yesterday and didn't have that weighted down, someone-pull-me-from-the-deep feeling of oppressive exhaustion I had felt for the previous 3 days.

I had to go to Walgreens to pick up a few things and asked the pharmacist what she thought. I explained that I had been on a Walgreens-filled Rx of generic version of Estradiol for a month and had no issues, but then I went to Wal-mart and got their cheaper refill (it was hard to confess this but I did) and have had the fatigue issues since.

I did mention that I also have MS so I wasn't sure if that was the issue and it was just coincidental that I started having problems on or about the same day as starting my new bottle of pills.

Her response was interesting. She said that while the active ingredient was still the same, different manufacturers use different inert ingredients so there was a possibility that I was experiencing a side effect of one of them somehow.

I think I am going to wait until Wednesday to start taking the Estradiol again. I have an urgent need to be awake and alert for the next two days and don't want to continue my experiment until sleeping all day is an option I can afford.

I am very curious to see if I just had MS fatigue from company overload that required a few days to balance back out, or if it really is the new version of the same old pill causing me issues. If so, that sucks. The pills from Wal-mart are insanely cheaper than those at Walgreens. $17 for 30 days at Walgreens vs. $10 for 90 days at Wal-mart. When you're broke and have no insurance, those kinds of things matter.

1 comment:

  1. That's very interesting. I had a similar conversation with a pharmacist several years ago when - after more than two weeks on it - I almost went into anaphylactic (sp?) shock from WellbutrinSR. I was told that the "Sustained Release" ingredient caused adverse events like mine in some people. At the time, I just bailed altogether but have been toying recently with the idea of trying Wellbutrin again, just not the SR kind.

    Please share how your experiment works out for you.

    P.S. The Merriam-Webster Dictionary has three definitions for "Inert". #2 is sluggish (ha!). #3 is 'deficient in active properties; especially : lacking a usual or anticipated chemical or biological action'. Hmmm...

    ReplyDelete